| Model Number |
120804FP |
| Medical Device Problem Code |
Degraded (1153)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a balloon was opened and deployed inside patient and the balloon was leaking.Once tested outside patient, holes were visible on the balloons.They were not expired.There was no allegation of patient injury.
Additional Manufacturer Narrative
Our product evaluation lab received one model 120804f catheter.The customer report of holes were visible on the balloons was confirmed.Balloon latex appeared deteriorated.Multiple cracks and tears were evident on balloon latex.Leakage was observed through the tears on the balloon.Both balloon windings were intact.Balloon latex was released from distal winding to check balloon edges at the tears.The edges did not appear to match at the tears.Latex deterioration is a condition usually caused by age, excessive exposure to light, atmosphere, or ozone.Appears on the balloon surface as a maze of fine cracks or crazing.The condition may occur in a small area or cover the entire balloon.Catheter body had 4 kinks, at 13cm, 33cm, 47cm and 53cm from tip.An engineering task was initiated for further investigation.A supplemental report will be forthcoming when the results become available.Complaint histories for all reported events are reviewed against trending control limits, and any excursions above the control limits are assessed and documented as part of this monthly review.
Additional Manufacturer Narrative
An engineering evaluation was completed to assess for any manufacturing related processes which could be correlated to the complaint.The reported event of balloon issue was able to be confirmed through objective evidence.A device history record review was completed and documented that the device met all specifications upon distribution.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing/design defect.A capa was previously initiated and used as reference in the evaluation as it addresses the "balloon - latex deterioration" failure for the embolectomy models with a vascupouch packaging.The capa investigation concluded that the root cause is exposure of latex to ozone, which can happen when the pouch packaged device is stored in rooms with high energy ionizing radiation sources that could generate ozone e.G.Fluoroscopy machines, x ray machines, uv lights, hvac sanitation equipment, etc.The storage conditions for these catheters are specified in the ifu.Corrective actions were implemented to address manufacturing non-conformance.The capa resulted into a voluntary field correction action (fca-90905) that instructed customers to return any product which has been stored in the same room as high energy ionizing radiation sources which emit ozone.Complaint histories for all reported events are reviewed against trending control limits, on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.